Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 178, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 28, 2015, 9:57 PM CDT for 5 counties in Texas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 9:57 PM CDT (02:57 UTC)
- Expired
- May 28, 2015, 11:30 PM CDT
- In force
- 93 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Edwards County, TX, Kinney County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 75 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 7:58 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2419 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
571
WUUS54 KEWX 290257
SVREWX
TXC137-271-385-463-465-290430-
/O.NEW.KEWX.SV.W.0178.150529T0257Z-150529T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
957 PM CDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REAL COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
NORTHERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
NORTHWESTERN UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1130 PM CDT
* AT 954 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TELEGRAPH TO 7 MILES NORTHWEST OF ROCKSPRINGS
TO NEAR FLOUR MILLS TO 14 MILES SOUTH OF JUNO TO 11 MILES NORTH OF
SHUMLA...MOVING SOUTHEAST AT 40 MPH.
* THE STRONGEST WINDS NEAR 70 MPH WILL BE IN NORTHWEST VAL VERDE AND
CROSSING INTO WEST...SOUTHWEST AND SOUTH CENTRAL EDWARDS COUNTY
OVER THE NEXT HALF HOUR. THESE STRONG WINDS WILL LIKELY BE IN
NORTHERN UVALDE AND KINNEY COUNTRY WITHIN THE NEXT HOUR.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DEL RIO...BRACKETTVILLE...LEAKEY...LANGTRY...LOMA ALTA...
COMSTOCK...JUNO...CAMP WOOD...LAGUNA...MONTELL...ALAMO VILLAGE...
CONCAN...STANDART...LAKE VIEW...AMANDA...PUMPVILLE...VAL VERDE
PARK...SEMINOLE CANYON STATE PARK...BOX CANYON-AMISTAD AND OSMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3028 10176 3029 10128 2993 10073 2994 9992
3000 9969 2991 9969 2990 9960 2955 9958
2947 9971 2931 10035 2931 10091 2946 10106
2953 10126 2962 10125 2963 10126 2958 10129
2957 10129 2977 10140 2981 10154 2978 10176
TIME...MOT...LOC 0254Z 321DEG 34KT 3026 9996 3009 10032 2999 10073
2995 10109 2995 10139
HAIL...0.88IN
WIND...70MPH
$$
ALLEN2 follow-up statements
350
WWUS54 KEWX 290335
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1035 PM CDT THU MAY 28 2015
TXC137-271-385-463-465-290430-
/O.CON.KEWX.SV.W.0178.000000T0000Z-150529T0430Z/
REAL TX-EDWARDS TX-KINNEY TX-UVALDE TX-VAL VERDE TX-
1035 PM CDT THU MAY 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR REAL...SOUTHWESTERN EDWARDS...NORTHERN KINNEY...NORTHWESTERN
UVALDE AND VAL VERDE COUNTIES...
AT 1035 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF LOST MAPLES STATE PARK TO NEAR
VANCE TO 20 MILES NORTH OF ALAMO VILLAGE TO 12 MILES SOUTHWEST OF
CARTA VALLEY TO NEAR COMSTOCK...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEL RIO...BRACKETTVILLE...LEAKEY...LANGTRY...LOMA ALTA...COMSTOCK...
JUNO...CAMP WOOD...LAGUNA...MONTELL...ALAMO VILLAGE...CONCAN...
STANDART...LAKE VIEW...AMANDA...PUMPVILLE...VAL VERDE PARK...SEMINOLE
CANYON STATE PARK...BOX CANYON-AMISTAD AND OSMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3028 10176 3029 10128 2993 10073 2994 9992
3000 9969 2991 9969 2990 9960 2955 9958
2947 9971 2931 10035 2931 10091 2946 10106
2953 10126 2962 10125 2963 10126 2958 10129
2957 10129 2977 10140 2981 10154 2978 10176
TIME...MOT...LOC 0335Z 321DEG 34KT 2997 9969 2980 10005 2970 10046
2966 10082 2966 10112
HAIL...0.75IN
WIND...60MPH
$$
ALLEN569
WWUS54 KEWX 290405
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1105 PM CDT THU MAY 28 2015
TXC137-271-385-463-465-290430-
/O.CON.KEWX.SV.W.0178.000000T0000Z-150529T0430Z/
REAL TX-EDWARDS TX-KINNEY TX-UVALDE TX-VAL VERDE TX-
1105 PM CDT THU MAY 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR REAL...SOUTHWESTERN EDWARDS...NORTHERN KINNEY...NORTHWESTERN
UVALDE AND SOUTHERN VAL VERDE COUNTIES...
AT 1104 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF LOST MAPLES STATE PARK TO NEAR
BARKSDALE TO 15 MILES NORTH OF ALAMO VILLAGE TO 11 MILES NORTHEAST OF
LAKE VIEW TO NEAR BOX CANYON-AMISTAD...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEL RIO...BRACKETTVILLE...LEAKEY...LANGTRY...LOMA ALTA...COMSTOCK...
CAMP WOOD...LAGUNA...MONTELL...ALAMO VILLAGE...CONCAN...STANDART...
LAKE VIEW...AMANDA...VAL VERDE PARK...SEMINOLE CANYON STATE PARK...
BOX CANYON-AMISTAD...OSMAN...GARNER STATE PARK AND VANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2994 10176 2990 10121 2993 10066 2994 9992
3000 9969 2991 9969 2990 9960 2955 9958
2947 9971 2931 10035 2931 10091 2946 10106
2953 10126 2962 10125 2963 10126 2958 10129
2957 10129 2977 10140 2981 10154 2978 10176
TIME...MOT...LOC 0404Z 321DEG 34KT 2989 9969 2972 10005 2962 10047
2958 10083 2958 10113
HAIL...0.75IN
WIND...60MPH
$$
ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:08 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 28, 8:08 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 808 PM CDT THU MAY 28 2015 .UPDATE... SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN HILL COUNTRY AND EDWARDS PLATEAU. A STRONG TO SEVERE LINE OF SHOWERS AND STORMS IS JUST NORTHWEST OF OUR CWA BUT WILL CONTINUE TO BE FED BY A RICH AND UNSTABLE AIRMASS AND THE LINE SHOULD HAVE NO PROBLEM SURVIVING FOR THE NEXT FEW HOURS. SHOULD SEE SOME GRADUAL WEAKENING LATER THIS EVENING AS THE ATMOSPHERE STABILIZES A BIT...BUT SHOWERS AND STORMS SHOULD CONTINUE TO MOVE SOUTHEAST. RAINFALL AMOUNTS STILL SHOULD BE IN THE 1-2 INCH RAIN ON AVERAGE WITH ISOLATED HIGHER AMOUNTS. IT WONT TAKE MUCH TO AGGRAVATE ALREADY SATURATED SOILS. GIVEN THE EXPECTED FORECAST FOR TONIGHT...INCREASED POPS AREAWIDE BY 10 TO 20 PERCENT. && .PREV DISCUSSION... /ISSUED 703 PM CDT THU MAY 28 2015/ AVIATION... /00Z TAF UPDATE/ HI-RES MODELS SUGGEST THAT THE CONVECTIVE LINE WILL LIKELY IMPACT DRT AFTER 02Z WITH ISOLATED CELLS OVER MEXICO POSSIBLY FORMING AND JOINING INTO THE LINE FROM MEXICO BY 03Z. IMPACTS OF THE LINE SHOULD BE AFTER 06Z ALONG I-35 WITH IMPROVEMENTS TO FOLLOW THE CONVECTION AT ROUGHLY 3 HOURS AFTER THE ONSET. SOME BOWING SEGMENTS OF THE LINE COULD RESULT IN SPOTTY WIND GUSTS TO NEAR 40 KNOTS...WITH THE CHANCE OF STRONG GUSTS DECREASING GRADUALLY AFTER MIDNIGHT. DOWNDRAFT AIR SHOULD RESULT IN SOME IMPROVEMENTS TO SKIES...BUT WITH THE COMPLEX EXPECTED TO WEAKEN OVERNIGHT... WILL SHOW MORE PESSIMISTIC SKIES AROUND DAYBREAK. PREV DISCUSSION... /ISSUED 307 PM CDT THU MAY 28 2015/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... .LOCALLY HEAVY RAINFALL POSSIBLE ACROSS MUCH OF AREA TONIGHT AND POTENTIALLY SATURDAY AND SATURDAY NIGHT... .SEVERE STORMS POSSIBLE ACROSS HILL COUNTRY AND RIO GRANDE TONIGHT... SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE EASTERN HALF OF THE CWA IN AN UNSTABLE AIRMASS AND RICH MOISTURE PLUME. A FEW STRONG STORMS HAVE DEVELOPED...INCLUDING TROPICAL FUNNELS REPORTED IN THE AUSTIN/ROUND ROCK AREA. OVERALL THIS ACTIVITY SHOULD DIMINISH TOWARDS SUNSET. HOWEVER...MAIN CONCERN WILL BE DEVELOPING CONVECTIVE COMPLEX COMING OUT OF WEST TEXAS AND STORMS COMING OUT OF MEXICO. STORMS HAVE ALREADY DEVELOPED ACROSS WEST TEXAS AND ARE BEGINNING TO FORM IN THE HIGHER TERRAIN OF MEXICO...ALL IN ADVANCE OF APPROACHING SHORTWAVE COMING OUT OF NM. STORMS DEVELOPING IN THE BURROUGHS OF MEXICO COULD CROSS INTO VAL VERDE COUNTY EARLY THIS EVENING. MUCAPE EXCEEDING 4000 J/KG AND EFFECTIVE BULK SHEAR OF 35 KTS WILL SUPPORT STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ACROSS VAL VERDE COUNTY. AN ISOLATED TORNADO CAN NOT BE RULED. SEVERAL HI RESOLUTION MODELS DEVELOP THE WEST TEXAS CONVECTION INTO AN MCS THIS EVENING WITH PROPAGATION SOUTHEAST INTO A STRENGTHENING 35 KT LOW LEVEL THETA-E ADVECTION AXIS UP THE RIO GRANDE PLAINS. THE POTENTIAL MCS SHOULD MAKE IT INTO THE RIO GRANDE AND NORTHERN HILL COUNTRY 02Z-06Z. SEVERE POTENTIAL IS POSSIBLE IN THIS AREA...FOR MAINLY STRAIGHT-LINE WINDS. FARTHER EASTWARD INTO THE I-35 CORRIDOR...THE CONVECTIVE COMPLEX WILL BE ENCOUNTER INCREASING CIN AND WEAKER LOW LEVEL JET. MUCH WILL DEPEND ON HOW STRONG OF A COLD POOL DEVELOPS BEHIND THE COMPLEX. THE HRRR AND NAM12 DO BRING THE COMPLEX THROUGH THE I-35 CORRIDOR...WHILE TEXAS TECH 4KM WRF AND GLOBAL MODELS WEAKEN THE SYSTEM. THERE IS ENOUGH UNCERTAINTY...AND OUT OF AN ABUDANCE OF CAUTION GIVEN THE SATURATED CONDITIONS ACROSS THE AREA...TO EXPAND THE FLASH FLOOD WATCH EAST THROUGH THE I-35 CORRIDOR. FRIDAYS FORECAST WILL DEPEND HIGHLY ON WHAT HAPPENS TONIGHT. A ORGANIZED COMPLEX THAT MAKES IT THROUGH THE CWA MAY STABILIZE CONDITIONS FOR MUCH OF THE DAY. A WEAKENING COMPLEX...LEAVING POTENTIAL OUTFLOW BOUNDARY IN AN UNSTABLE ENVIRONMENT...MAY RESULT IN HIGHER POPS ACROSS THE CENTRAL AND EASTERN CWA FRIDAY. LONG TERM (SATURDAY THROUGH THURSDAY)...MODELS ARE COMING INTO BETTER AGREEMENT WITH MID AND UPPER LEVEL TROUGH AXIS SLIDING ACROSS THE SOUTHERN PLAINS SATURDAY AND SHARPENING ACROSS EAST TX/AR/LA SUNDAY INTO MONDAY. THIS WILL SEND A COLD FRONT INTO THE AREA LATE SATURDAY...AND GOOD CHANCES FOR RAINFALL ACROSS THE CENTRAL AND EASTERN CWA SATURDAY AND SATURDAY NIGHT. HIGHER PWATS WILL REMAIN POOLED AHEAD OF THE FRONT AND SLOW MOVEMENT OF THE FRONT COULD POTENTIALLY LEAD TO SOME LOCAL POCKETS OF HEAVIER RAINFALL. GFS AND ECMWF GENERALLY IN AGREEMENT BETTER CHANCES OF RAINFALL SHIFT SOUTH AND EAST WITH THE FRONT SUNDAY...BUT WILL HAVE TO WATCH THIS CLOSELY IF THE FRONT ENDS UP STALLING WITH A WEAKER UPPER TROUGH AXIS TO THE EAST. LOOKS LIKE DRIER CONDITIONS DO DEVELOP MONDAY THROUGH WEDNESDAY...ALTHOUGH NOT TOTALLY REMOVING POPS ACROSS THE SOUTHEAST ZONES/COASTAL PRAIRIES WHERE BETTER MOISTURE IS POOLED AND CLOSER TO THE LOWER HEIGHTS WITH TROUGH AXIS JUST TO THE EAST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 85 70 85 67 / 70 40 30 60 50 AUSTIN BERGSTROM INTL AIRPORT 72 84 68 84 65 / 70 50 30 60 50 NEW BRAUNFELS MUNI AIRPORT 73 85 70 85 67 / 60 40 30 60 50 BURNET MUNI AIRPORT 70 83 68 82 65 / 70 40 30 60 50 DEL RIO INTL AIRPORT 69 88 73 86 68 / 80 20 20 50 60 GEORGETOWN MUNI AIRPORT 72 84 69 83 65 / 70 40 30 60 50 HONDO MUNI AIRPORT 71 87 71 85 67 / 70 30 30 50 50 SAN MARCOS MUNI AIRPORT 72 84 70 84 67 / 60 50 30 60 50 LA GRANGE - FAYETTE REGIONAL 74 85 71 85 68 / 60 50 30 60 60 SAN ANTONIO INTL AIRPORT 73 86 71 85 68 / 70 40 30 60 50 STINSON MUNI AIRPORT 73 86 71 85 68 / 60 40 30 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GUADALUPE...HAYS... KENDALL...KERR...KINNEY...LEE...LLANO...MAVERICK...MEDINA...REAL... TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...ZAVALA. && MESOSCALE/AVIATION...OAKS SYNOPTIC/GRIDS...HAMPSHIRE PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, May 28, 1:08 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 108 PM CDT THU MAY 28 2015 TXZ171>173-183>194-202>209-217>225-228-291815- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 108 PM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...A TORNADO WATCH IS IN EFFECT FOR VAL VERDE COUNTY THROUGH 8 PM THIS EVENING... ...A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 7PM TONIGHT UNTIL 7AM FRIDAY MORNING... ISOLATED TO SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED TO AFFECT THE EDWARDS PLATEAU AREA THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE ISOLATED TORNADOES AS A LINE OF STORMS MOVE ACROSS THE SOUTHERN PART OF SAN ANGELO COUNTY WARNING AREA AND PUSHES TO THE SOUTHEAST. IN ADDITION...LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE POSSIBLE. LATER THIS EVENING...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IS EXPECTED TO APPROACH FROM THE WEST AND PROGRESS EASTWARD ACROSS THE EDWARDS PLATEAU. FORECAST RAINFALL TOTALS OF 1-2 INCHES WITH 3+ INCHES LOCALLY ARE POSSIBLE. DUE TO THE VERY MOIST CONDITIONS AND ELEVATED RIVERS AND CREEKS IN THE AREA...FLASH FLOODING AND RIVER FLOODING WILL BE A SIGNIFICANT CONCERN WITH ANY HEAVY RAINFALL THAT OCCURS. ADDITIONALLY...MARGINALLY SEVERE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE WEEKEND AND EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL REMAIN A CONCERN THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, May 28, 4:28 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TORNADO 5 SSE DRIPPING SPRINGS 30.12N 98.06W
05/23/2015 HAYS TX NWS STORM SURVEY
EF-0 DAMAGE...TORNADO TOUCHED DOWN BETWEEN 853-900 PM
CDT...5.8 MILE PATH LENGTH...100 YARDS MAX WIDTH...85
MPH MAX WIND SPEED.
&&
EVENT NUMBER EWX1500579
HAMPSHIRELocal storm report, May 28, 5:43 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
543 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TORNADO 4 SSW BALCONES HEIGHTS 29.44N 98.58W
05/23/2015 BEXAR TX NWS STORM SURVEY
EF-1 DAMAGE...TORNADO TOUCHED DOWN BETWEEN 816-817 PM
CDT...0.4 MILE PATH LENGTH...150 YARDS MAX WIDTH...100
MPH MAX WIND SPEED.
&&
EVENT NUMBER EWX1500580
HAMPSHIRESpecial weather statement, May 28, 8:35 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT THU MAY 28 2015
TXZ183-290215-
VAL VERDE TX-
835 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 915 PM CDT...
AT 835 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF TERRELL
COUNTY GAS PLANT TO 22 MILES SOUTH OF SANDERSON...AND MOVING EAST AT
40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LANGTRY...OSMAN...PANDALE...PUMPVILLE AND HACKBERRY CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3029 10176 3029 10108 2980 10153 2980 10157
2977 10158 2977 10163 2976 10164 2978 10176
TIME...MOT...LOC 0135Z 263DEG 35KT 3043 10165 2983 10250
MOSpecial weather statement, May 28, 9:28 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 928 PM CDT THU MAY 28 2015 TXZ184-290315- EDWARDS TX- 928 PM CDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EDWARDS COUNTY UNTIL 1015 PM CDT... AT 928 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTH OF ROCKSPRINGS...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL EDWARDS COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 3029 10013 3016 10025 3026 10042 3029 10040 TIME...MOT...LOC 0228Z 213DEG 21KT 3027 10029 ALLEN
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:35 PM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 28, 9:00 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 75 min |
| May 28, 9:28 PM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| May 28, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real, Val Verde | 68 min |
| May 28, 10:23 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 4 hr |
| May 28, 10:24 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr, Llano | 81 min |
| May 28, 10:49 PM CDT | Special Weather Statement | EWX | Bandera | 41 min |
| May 28, 10:55 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 65 min |
| May 28, 11:05 PM CDT | Flash Flood Warning | EWX | Edwards, Gillespie, Kerr, Llano, Real | 4 hr |
| May 28, 11:16 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Kendall | 89 min |
| May 28, 11:23 PM CDT | Special Weather Statement | EWX | Maverick, Uvalde, Zavala | 52 min |
| May 28, 11:31 PM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Medina, Real, Uvalde | 4 hr |
| May 28, 11:36 PM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 4 hr |
| May 28, 11:48 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Comal, Gillespie, Hays, Kendall and 3 more | 4 hr |
| May 28, 11:58 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Medina | 92 min |
| May 29, 12:03 AM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis, Williamson | 87 min |
| May 29, 12:13 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina, Uvalde | 4 hr |
| May 29, 12:39 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe | 81 min |
| May 29, 12:51 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio, Wilson | 84 min |
| May 29, 12:53 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more | 4 hr |
| May 29, 1:04 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 41 min |
| May 29, 1:19 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina, Wilson, Zavala | 4 hr |
| May 29, 1:26 AM CDT | River Flood Warning | EWX | Kerr | 22 hr |
| May 29, 1:37 AM CDT | River Flood Warning | EWX | Bandera | 17 hr |
| May 29, 1:48 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee and 1 more | 4 hr |
| May 29, 2:00 AM CDT | Special Weather Statement | EWX | Dimmit | 45 min |
| May 29, 2:54 AM CDT | River Flood Warning | EWX | Val Verde | 26 hr |
| May 29, 2:54 AM CDT | River Flood Warning | EWX | Val Verde | 32 hr |
| May 29, 3:06 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 3 days |
| May 29, 4:40 AM CDT | River Flood Warning | EWX | Llano | 21 hr |
| May 29, 8:01 AM CDT | River Flood Warning | EWX | Blanco | 19 hr |
| May 29, 3:12 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 34 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.